Iowa, 2009Flooding in Iowa, June 18 to 25, 2009
June 18 to 25, 2009 · NWS DMX · 4 events in 4 counties and zones
Rainfall was frequent throughout the month. This made it difficult to make hay and also caused further delays in planting in southern Iowa where some soybean acres remain unplanted at month’s end.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $30,000
- Crop damage
- $45,000
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Rainfall was frequent throughout the month. This made it difficult to make hay and also caused further delays in planting in southern Iowa where some soybean acres remain unplanted at month’s end. Rainfall amounts were well above normal over southeastern Iowa, as has been the case for much of the year. Columbus Junction reported an unofficial June total of 12.41 inches of rain, including a five inch downpour on the 21st. Flooding, however, was much less widespread than in 2008 thanks to drier and warmer antecedent conditions this year. Heavy rainfall during the period from the 16th to the 19th caused river levels to rise. Flooding was reported along Cedar Creek, and the North River. In addition, two mainstem rivers flooded. Both the South Skunk and Des Moines Rivers overtopped their banks. Much of the flooding was limited to agricultural lands.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Des Moines, IA wrote its last area forecast discussion before the first event at Jun 18, 5:16 AM CST, 1 hour 37 minutes earlier.
Area forecast discussion, Jun 18, 5:16 AM CST, 1 hour 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE DES MOINES IA
616 AM CDT THU JUN 18 2009
...UPDATED AVIATION DISCUSSION...
.DISCUSSION...
MULTIPLE CONVECTIVE EVENTS ARE THE OBVIOUS FOCUS THIS MORNING.
CURRENT SITUATION HAS 100-130KT JET TOPPING CENTRAL CONUS RIDGE.
RIGHT ENTRANCE REGION OF MAX WINDS THROUGH MI HELPED FEED OUR
EXITING MCS. NEXT SHORT WV MOVED OUT OF CO INTO NE OVERNIGHT AND IS
PRESENTLY DRIVING THAT MCS. EXPECT THIS COMPLEX TO KEEP ON ROLLING
INTO IA THIS MORNING. KINEMATIC FORCING SUSTAINS WITH HELP FROM
AXIS OF THETA-E ADVECTION FROM NE INTO IA...ALONG WITH ELEVATED
FRONTOGENETICAL FORCING WITH BACLIN ZONE ALOFT. MOISTURE
CONVERGENCE ALONG 310K SFC SUGGESTS THIS AS WELL. EXTREME ELEVATED
INSTABILITY AVAILABLE WITH 3-4K CAPES AND LITTLE CIN IN PLACE
THROUGH AT LEAST 15Z. EFFECTIVE SHEAR 50 PLUS KTS ALONG BACLIN ZN
SO WOULD NOT BE AT ALL SURPRISED TO SEE MCS STRENGTHEN AS IT ENTERS
IA. SHOULD THEN SEE A LULL THROUGH MUCH OF THE AFTERNOON AS WARM
TEMPS AND EML BUILD INTO IA A LA THE SPC DAY 1 OUTLOOK. 09Z SFC
ANLYS PLACES SYNOPTIC FRONT FROM ERN NE ALONG IA/MO BORDER WHICH
SHOULD SURGE NWD INTO STATE AS CAP TEMPORARILY BUILDS. CONVERGENCE
ZONE IS EXPECTED TO THEN BE ACROSS NRN IA BY END OF PEAK HEATING.
WITH MLCAPES IN EXCESS OF 4K J/KG...STRONG DEEP SHEAR AND MORE THAN
ADEQUATE SHALLOW SHEAR CONSIDERING THE AMOUNT OF INSTABILITY...
TORNADIC SUPERCELLS WILL LIKELY DEVELOP QUICKLY ONCE IT GOES HENCE
SVR WORDING IN ZONES.
UNLIKE PRESENT SITUATION...VEERING LLJ MAY PUSH MCS OUT OF AREA
LATER TONIGHT. HOWEVER FORCING AHEAD OF NRN PLAINS THROUGH EXPECTED
TO DEVELOP YET ANOTHER ROUND OF CONVECTION WITH FROPA ON FRI BEFORE
ENDING HEADING INTO THE WEEKEND. WITH AIRMASS JUICED...HEAVY RAIN
AND FLOODING POSSIBLE BUT SECONDARY THREAT TO SVR. BETTER HEAVY
RAINS CHANCES ARE NORTH...BUT THIS AREA CAN TAKE MORE RAIN AS WELL.
NO CHANGES TO FORECAST FOR WEEKEND AND BEYOND.
WE CERTAINLY HAVE THE POTENTIAL TO WARM UP GREATLY TODAY...BUT
STAYED JUST BELOW PERSISTENCE DUE TO APPROACHING MCS. THIS WILL
HAVE TO BE WATCHED HOWEVER. EXPECT ANOTHER WARM AND MUGGY NIGHT
TONIGHT WITH FAIRLY SEASONAL TEMPS AND RELATIVELY DRIER CONDITIONS
FOR THE WEEKEND...ESPECIALLY SAT.
&&
.AVIATION...18/12Z
BRIEF MVFR CIGS/BR VSBYS POSSIBLE AT KMCW/KALO FOR THE NEXT HOUR OR
TWO. THEREAFTER...THUNDERSTORMS WILL BE THE SOLE PRODUCER OF SUB-VFR
CONDITIONS THROUGH THE TAF PERIODS. CONDITIONS WILL REMAIN MOIST AND
VERY UNSTABLE ACROSS THE REGION TODAY. ONE ROUND OF THUNDERSTORMS
WILL ROLL ACROSS NORTHERN IOWA THIS MORNING...AND APPEAR ON TRACK TO
IMPACT KMCW WITH POTENTIALLY SEVERE WEATHER AROUND 14-15Z. IF THE
STORMS DO TRACK TO KMCW THERE WILL BE HIGH WIND GUSTS...VERY HEAVY
RAIN AND LOW CIGS...AND POSSIBLY HAIL. THIS WILL BE REFLECTED IN A
TEMPO GROUP ON THE 12Z TAFS. ONCE THESE STORMS CROSS NORTHERN IOWA
IT WILL BE RELATIVELY QUIET FOR THE REST OF THE MORNING INTO THE
EARLY AFTERNOON AS WE WILL BE CAPPED. HOWEVER...LATER IN THE DAY THE
CAP WILL LIKELY BREAK WITH THUNDERSTORMS DEVELOPING...ESPECIALLY
FURTHER NORTH AND EAST AT KMCW AND KALO. DUE TO UNCERTAINTIES IN
TIMING OF THE CAP BREAKING AS WELL AS LOCATION OF STORMS...WILL
INCLUDE TEMPOS AT KMCW/KALO WHERE LATE AFTERNOON STORMS ARE
LIKELIEST BUT OTHERWISE STICK WITH VCTS ATTM.
&&
.DMX WATCHES/WARNINGS/ADVISORIES...NONE.
&&
BSS/FAB/LEE
Hazardous weather outlook, Jun 18, 4:35 AM CST, 2 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
535 AM CDT THU JUN 18 2009
IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-191100-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
535 AM CDT THU JUN 18 2009
...SEVERE WEATHER OUTBREAK POSSIBLE THIS EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF CENTRAL IOWA.
.DAY ONE...TODAY AND TONIGHT
THUNDERSTORMS ARE EXPECTED THIS MORNING...MAINLY ACROSS NORTHERN
IOWA. THESE STORMS MAY BE SEVERE WITH LARGE HAIL AND DAMAGING
WINDS.
ADDITIONAL THUNDERSTORMS MAY DEVELOP OVER CENTRAL AND
NORTHERN IOWA DURING THE LATE AFTERNOON OR EVENING HOURS. SEVERE
WEATHER COULD VERY WELL OCCUR WITH THESE STORMS AS WELL. IN
FACT...THERE IS A MODERATE RISK OF SEVERE WEATHER WITH A SEVERE
WEATHER OUTBREAK POSSIBLE. LARGE HAIL...DAMAGING WINDS...AND
TORNADOES MAY OCCUR WITH THE STRONGER STORMS.
ANY OF THE STORMS WILL ALSO BE CAPABLE OF PRODUCING LOCALLY HEAVY
RAINS AND POTENTIALLY FLOODING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
THUNDERSTORM CHANCES CONTINUE INTO FRIDAY WITH SEVERE WEATHER
AGAIN QUITE POSSIBLE...MAINLY CENTRAL AND EASTERN SECTIONS WHERE A
MODERATE RISK OF SEVERE WEATHER EXISTS. LARGE HAIL...DAMAGING
WINDS AND A FEW TORNADOES ARE POSSIBLE. LOCALLY HEAVY RAINS MAY
OCCUR AS WELL.
ADDITIONAL THUNDERSTORM CHANCES ARE IN THE FORECAST SUNDAY INTO
MONDAY...MAINLY NORTH AND WEST. THE SEVERE WEATHER POTENTIAL IS
LOW FOR THE TIME BEING.
.SPOTTER INFORMATION STATEMENT...
SEVERAL EPISODES OF SPOTTER ACTIVATION WILL LIKELY BE NEEDED TODAY
THROUGH FRIDAY. AN EMERGENCY MANAGEMENT CONFERENCE CALL WILL LIKELY BE
CONDUCTED LATER TODAY.
SMALL
In the hours before
Local storm report, Jun 18, 2:22 AM CST, 4 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
322 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 AM TSTM WND DMG 1 NE BONDURANT 41.70N 93.44W
06/18/2009 POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTS ROOF BLOWN OFF HOUSE
AND BARN AT 2ND ST NE AND NE 80TH ST JUST EAST OF
BONDURANT. DELAYED REPORT. TIME ESTIMATED.
&&
LEELocal storm report, Jun 18, 3:04 AM CST, 3 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE DES MOINES IA
404 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0938 PM HAIL ANITA 41.44N 94.77W
06/17/2009 E0.88 INCH CASS IA TRAINED SPOTTER
HAIL LASTED ABOUT FIVE MINUTES.
1006 PM HAIL 6 WNW ADAIR 41.55N 94.75W
06/17/2009 E1.75 INCH AUDUBON IA LAW ENFORCEMENT
1031 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.75 INCH ADAIR IA BROADCAST MEDIA
FROM KCCI TV.
1035 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.25 INCH ADAIR IA FIRE DEPT/RESCUE
LASTED FOR SEVERAL MINUTES. FROM ADAIR FIRE DEPARTMENT.
1037 PM HAIL ADAIR 41.50N 94.64W
06/17/2009 E1.00 INCH ADAIR IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ONE INCH DIAMETER HAIL IN
ADAIR.
1043 PM HAIL 4 NW DES MOINES 41.63N 93.67W
06/17/2009 E1.00 INCH POLK IA TRAINED SPOTTER
1045 PM HAIL 6 NW DES MOINES 41.64N 93.69W
06/17/2009 E1.75 INCH POLK IA TRAINED SPOTTER
1050 PM HAIL 1 E SAYLORVILLE 41.68N 93.61W
06/17/2009 E0.75 INCH POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTED DIME TO PENNY SIZED
HAIL IN EASTERN SAYLOR TOWNSHIP.
1053 PM HAIL CASEY 41.51N 94.52W
06/17/2009 E2.00 INCH GUTHRIE IA LAW ENFORCEMENT
PUBLIC REPORT VIA GUTHRIE COUNTY SHERIFF.
1105 PM HAIL BONDURANT 41.69N 93.46W
06/17/2009 E1.00 INCH POLK IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED ONE INCH HAIL AT
NORTHEAST 78TH AND HIGHWAY 65 IN BONDURANT
1112 PM HAIL STUART 41.50N 94.32W
06/17/2009 E1.00 INCH ADAIR IA BROADCAST MEDIA
FROM KCCI TV.
1205 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA STORM CHASER
SEVERAL LARGE TREE BRANCHES DOWN AT INTERSECTION OF G68
AND R21. TIME ESTIMATED.
1210 AM TSTM WND DMG 1 SE EAST PERU 41.21N 93.91W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED TREES BLOWN DOWN
OVER THE ROAD AT 3010 RUSTIC AVENUE
1210 AM TSTM WND GST 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E65.00 MPH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED ESTIMATED 65 MPH
WIND GUSTS JUST NORTHWEST OF EAST PERU
1210 AM HAIL 1 NW EAST PERU 41.24N 93.94W
06/18/2009 E1.75 INCH MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED GOLF BALL HAIL
JUST NORTHWEST OF EAST PERU
1216 AM FUNNEL CLOUD 4 WSW EAST PERU 41.20N 94.00W
06/18/2009 MADISON IA LAW ENFORCEMENT
MADISON COUNTY LAW ENFORCEMENT REPORTED A FUNNEL CLOUD
NEAR THE INTERSECTION OF MILLSTREAM AVENUE AND 305TH
STREET
1225 AM HAIL TRURO 41.21N 93.85W
06/18/2009 E1.75 INCH MADISON IA AMATEUR RADIO
AMATEUR RADIO OPERATOR REPORTED GOLF BALL SIZED HAIL IN
TRURO
1258 AM HAIL LIDDERDALE 42.12N 94.78W
06/18/2009 E1.00 INCH CARROLL IA LAW ENFORCEMENT
0133 AM TSTM WND GST 1 WNW OSKALOOSA 41.27N 92.68W
06/18/2009 E55.00 MPH MAHASKA IA TRAINED SPOTTER
SPOTTER ESTIMATES A BRIEF 50 TO 55 MPH WIND GUST.
0138 AM TSTM WND GST 1 N OSKALOOSA 41.31N 92.64W
06/18/2009 E70.00 MPH MAHASKA IA TRAINED SPOTTER
0142 AM TSTM WND GST 3 SSW BOONE AIRPORT 42.02N 93.87W
06/18/2009 E60.00 MPH BOONE IA NWS EMPLOYEE
AN OFF DUTY NATIONAL WEATHER SERVICE EMPLOYEE REPORTED
WIND GUSTS TO 60 MPH 3 MILES SOUTH OF BOONE
0153 AM TSTM WND GST 2 N MADRID 41.90N 93.82W
06/18/2009 E70.00 MPH BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT RELAYED A REPORT FROM MADRID
FIRE DEPARTMENT OF ESTIMATED 70 MPH GUSTS ABOUT TWO MILES
NORTH OF MADRID
0153 AM TSTM WND GST POLK CITY 41.77N 93.72W
06/18/2009 M58.00 MPH POLK IA MESONET
0155 AM TSTM WND DMG HUXLEY 41.90N 93.60W
06/18/2009 STORY IA LAW ENFORCEMENT
STORY COUNTY LAW ENFORCEMENT REPORTS WIDESPREAD WIND
DAMAGE IN AND AROUND HUXLEY. LINES DOWN...TREE LIMBS UP
TO 20-INCH DIAMETER DOWN...A SHED BLOWN ACROSS A PARKING
LOT...AND A TRACTOR TRAILER BLOWN INTO THE DITCH AT MILE
104 ON I-35. TIME ESTIMATED.
0158 AM TSTM WND DMG MADRID 41.88N 93.82W
06/18/2009 BOONE IA LAW ENFORCEMENT
BOONE COUNTY LAW ENFORCEMENT REPORTS 12 INCH LIMBS DOWN
IN MADRID
0200 AM TSTM WND DMG 2 SE HUXLEY 41.88N 93.57W
06/18/2009 STORY IA EMERGENCY MNGR
SEMI REPORTEDLY BLOWN OFF INTERSTATE 35 NEAR HIGHWAY 210.
TIME ESTIMATED.
0200 AM TSTM WND DMG HUXLEY 41.90N 93.60W
06/18/2009 STORY IA EMERGENCY MNGR
LARGE BRANCHES AND POWER LINES DOWN.
0200 AM TSTM WND DMG CAMBRIDGE 41.90N 93.53W
06/18/2009 STORY IA EMERGENCY MNGR
METAL OUT BUILDING BLOWN OVER AT TRAILER PARK. TIME
ESTIMATED.
0200 AM TSTM WND GST 3 S POLK CITY 41.74N 93.72W
06/18/2009 E60.00 MPH POLK IA NWS EMPLOYEE
STRONG WIND BLOWN RAIN AT NWS OFFICE.
0202 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0202 AM TSTM WND GST 2 NNW CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0202 AM TSTM WND GST 2 N CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0202 AM TSTM WND GST 2 NNW CLIVE 41.63N 93.78W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0205 AM TSTM WND GST HUXLEY 41.90N 93.60W
06/18/2009 E65.00 MPH STORY IA TRAINED SPOTTER
POWER OUT. PEA HAIL. DAMAGE UNKNOWN.
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0206 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA AMATEUR RADIO
0208 AM TSTM WND GST 5 N ANKENY AIRPORT 41.76N 93.58W
06/18/2009 E65.00 MPH POLK IA NWS EMPLOYEE
0208 AM TSTM WND GST 4 NNW ANKENY AIRPORT 41.74N 93.60W
06/18/2009 E60.00 MPH POLK IA TRAINED SPOTTER
0208 AM TSTM WND DMG ANKENY 41.72N 93.61W
06/18/2009 POLK IA TRAINED SPOTTER
MULTIPLE TWO TO THREE INCH TREE BRANCHES DOWN ACROSS
TOWN...SOME UP TO FOUR TO SIX INCHES. BRIEF POWER
OUTAGES. SEVERAL AREAS OF STREET FLOODING.
0210 AM TSTM WND DMG 1 NE BONDURANT 41.70N 93.44W
06/18/2009 POLK IA LAW ENFORCEMENT
POLK COUNTY LAW ENFORCEMENT REPORTS ROOF BLOWN OFF HOUSE
AND BARN AT 2ND ST NE AND NE 80TH ST JUST EAST OF
BONDURANT. DELAYED REPORT. TIME ESTIMATED.
0213 AM TSTM WND GST 2 NE DES MOINES 41.60N 93.59W
06/18/2009 M59.00 MPH POLK IA TRAINED SPOTTER
0214 AM TSTM WND GST ANKENY 41.72N 93.61W
06/18/2009 M74.00 MPH POLK IA MESONET
RWIS INSTRUMENT IN ANKENY RECORDED A GUST TO 64 KT/ 74
MPH AT 213 AM
0214 AM TSTM WND GST DES MOINES INT AIRPORT 41.53N 93.66W
06/18/2009 M58.00 MPH POLK IA ASOS
ASOS AT DES MOINES AIRPORT RECORDED A GUST TO 50 KT/58
MPH AT 214 AM
0222 AM TSTM WND DMG ESE OTTUMWA 41.02N 92.41W
06/18/2009 WAPELLO IA TRAINED SPOTTER
ROAD SIGNS BLOWN OVER. ALSO REPORTED STREET FLOODING.
0223 AM TSTM WND GST COLFAX 41.68N 93.24W
06/18/2009 M59.00 MPH JASPER IA MESONET
0225 AM TSTM WND GST NNW PRAIRIE CITY 41.60N 93.24W
06/18/2009 E70.00 MPH JASPER IA TRAINED SPOTTER
0235 AM TSTM WND GST ELDON 40.92N 92.22W
06/18/2009 E70.00 MPH WAPELLO IA TRAINED SPOTTER
TRAINED SPOTTER ESTIMATED 70 MPH GUST IN ELDON
&&
SMALLLocal storm report, Jun 18, 5:19 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DES MOINES IA
619 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND GST 5 NNW ANKENY AIRPORT 41.75N 93.61W
06/18/2009 E70.00 MPH POLK IA NWS EMPLOYEE
ALSO ROOF DAMAGE THROUGHOUT NEIGHBORHOOD. SIDING RIPPED
OFF OF SOME HOUSES AS WELL. REPORT HAS BEEN CORRECTED FOR
GUST MAGNITUDE...TIME OF EVENT /ORIGINALLY LISTED AS 208
AM CDT/ AND LOCATION.
&&
ZOGGLocal storm report, Jun 18, 5:41 AM CST, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
641 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 AM TSTM WND DMG 5 W COLFAX 41.68N 93.34W
06/18/2009 JASPER IA TRAINED SPOTTER
SEVERAL SHINGLES BLOWN OFF ROOFS OF MANY HOMES THROUGHOUT
THE NEIGHBORHOOD. NEXT DOOR NEIGHBOR HAD WINDOWS BROKEN
OUT FROM STRONG WINDS.
&&
PODRAZIKSpecial weather statement, Jun 18, 5:55 AM CST, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
655 AM CDT THU JUN 18 2009
IAZ033-181230-
SAC-
655 AM CDT THU JUN 18 2009
...SIGNIFICANT WEATHER ADVISORY FOR SAC COUNTY UNTIL 730 AM CDT...
AT 653 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM AURELIA TO BATTLE
CREEK...MOVING NORTHEAST AT 50 MPH.
PENNY SIZE HAIL...AND WINDS IN EXCESS OF 50 MPH ARE EXPECTED WITH
THESE STORMS.
THESE STORMS WILL BE NEAR...
SCHALLER AND ODEBOLT BY 715 AM CDT.
EARLY BY 725 AM CDT.
SAC CITY AND NEMAHA BY 730 AM CDT.
LEE
Local storm report, Jun 18, 6:03 AM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
703 AM CDT THU JUN 18 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM TSTM WND DMG 5 S HUXLEY 41.82N 93.60W
06/18/2009 POLK IA DEPT OF HIGHWAYS
US HWY 69 CLOSED...DUE TO DOWNED POWER LINES...BETWEEN IA
HWY 210 AND IA HWY 87 /NE 126TH AVE/. TIME ESTIMATED.
DELAYED REPORT.
&&
ZOGGFlood, Mahaska
- When
- June 18, 6:53 AM CST to June 25, 10:30 AM CST
- Where
- Mahaska County, 3.53 mi WNW of Peoria to 3.69 mi E of Rose Hill
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $25,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.489, -92.864
Flood, Marion
- When
- June 18, 9:40 AM CST to 4:45 PM CST
- Where
- Marion County, 1.83 mi WNW of Bussey to 1.41 mi SW of Tracy
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.211, -92.932
Flood, Wapello
- When
- June 18, 3:32 PM CST to 10:15 PM CST
- Where
- Wapello County, 3.11 mi S of Eddyville to 1.4 mi WSW of Eldon
- Cause
- Heavy Rain
- Property damage
- $5,000
- Crop damage
- $5,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.125, -92.637
Flood, Warren
- When
- June 19, 2:00 PM CST to June 21, 1:43 AM CST
- Where
- Warren County, 2.23 mi NNW of Churchville to 1.98 mi NW of Churchville
- Cause
- Heavy Rain
- Property damage
- $10,000
- Crop damage
- $10,000
- Reported by
- Official NWS Observations
- Coordinates
- 41.429, -93.790
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dust Storm and Damaging Winds in Texas, June 18, 20092 deaths · $5.8 million · 58 kt wind · 15 events
- Hail and Damaging Winds in Illinois, June 18, 2009$2.5 million · 2 in hail · 43 events
- Hail and Lightning Strike in Colorado, June 18, 20091 injured · $8.5 million · 1.75 in hail · 5 events
- Hail and Damaging Winds in Tennessee, June 18, 20093 injured · $298,000 · 60 kt wind · 27 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$723,000 · 1.75 in hail · 17 events
- Tornado and Flash Flooding in North Dakota, June 18 to 19, 2009$125,000 · EF1 · 28 events
- Hail and Damaging Winds in Nebraska, June 18 to 19, 2009$675,000 · 1.75 in hail · 16 events
- Flash Flood and Damaging Winds in Kentucky, June 18, 2009$311,000 · 60 kt wind · 30 events
- Hail and Damaging Winds in Minnesota, June 18, 2009$400,000 · 2.5 in hail · 21 events
- Tornadoes and Flash Flood in Minnesota, June 18 to 19, 2009$105,000 · EF1 · 21 events
- Tornado and Flash Flooding in Wisconsin, June 18 to 19, 2009$255,000 · EF0 · 26 events
- Flash Flooding and Damaging Winds in Indiana, June 18, 2009$307,000 · 65 kt wind · 17 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170042, 170041, 170044, 170049.